Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 194, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 25, 2012, 6:44 AM CST for 4 parishes in Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 25, 2012, 6:44 AM CST (12:44 UTC)
- Expired
- Dec 25, 2012, 7:15 AM CST
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Baton Rouge Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
043
WUUS54 KLIX 251244
SVRLIX
LAC033-047-077-121-251315-
/O.NEW.KLIX.SV.W.0194.121225T1244Z-121225T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 AM CST TUE DEC 25 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BATON ROUGE...
NORTHWESTERN IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
SOUTHEASTERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF NEW ROADS...
WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PORT ALLEN...
* UNTIL 715 AM CST
* AT 639 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF RAMAH...OR 11 MILES SOUTHEAST OF KROTZ SPRINGS...AND MOVING
NORTHEAST AT 70 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARINGOUIN...GROSSE TETE...LIVONIA...ERWINVILLE...BRUSLY AND
WESTMINSTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3075 9142 3076 9139 3071 9135 3066 9134
3066 9129 3039 9103 3032 9162 3033 9163
3035 9163 3036 9165 3039 9163 3044 9164
3049 9171
TIME...MOT...LOC 1243Z 228DEG 59KT 3045 9161
$$1 follow-up statement
074
WWUS54 KLIX 251308
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
708 AM CST TUE DEC 25 2012
LAC033-047-077-121-251317-
/O.EXP.KLIX.SV.W.0194.000000T0000Z-121225T1315Z/
WEST BATON ROUGE LA-POINTE COUPEE LA-EAST BATON ROUGE LA-IBERVILLE
LA-
708 AM CST TUE DEC 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN IBERVILLE...WEST
CENTRAL EAST BATON ROUGE...SOUTHEASTERN POINTE COUPEE AND WEST BATON
ROUGE PARISHES WILL EXPIRE AT 715 AM CST...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED CONSIDERABLY OVER
THE LAST 10 MINUTES...AND IS NOT LIKELY TO PRODUCE SEVERE WEATHER.
LAT...LON 3075 9142 3076 9139 3071 9135 3066 9134
3066 9129 3039 9103 3032 9162 3033 9163
3035 9163 3036 9165 3039 9163 3044 9164
3049 9171
TIME...MOT...LOC 1307Z 228DEG 59KT 3071 9127
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 4:35 AM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Dec 25, 4:35 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
435 AM CST TUE DEC 25 2012
...DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED TODAY ACROSS THE
ENTIRE NORTH-CENTRAL GULF COAST...
.SHORT TERM...
A POTENT STORM SYSTEM IS EXPECTED TO IMPACT THE FORECAST AREA
TODAY BRINGING WITH IT THE THREAT FOR WIDESPREAD SEVERE WEATHER.
THE STORM PREDICTION CENTER CONTINUES TO MAINTAIN A MODERATE RISK
FOR SEVERE WEATHER FOR A LARGE PORTION OF THE FORECAST AREA. AREAS
ALONG AND NORTH OF A LINE FROM DONALDSONVILLE TO PASCAGOULA ARE
INCLUDED IN THE MODERATE RISK. THIS INCLUDES BATON ROUGE...HAMMOND...
SLIDELL...GULFPORT AND MCCOMB. ALL OTHER AREAS ARE IN A SLIGHT
RISK...HOWEVER THE ENTIRE FORECAST AREA IS AT RISK FOR SIGNIFICANT
SEVERE WEATHER EPISODE TODAY. SPC ALSO HIGHLIGHTS THE RISK FOR
SIGNIFICANT SEVERE WEATHER...DEFINED AS STRONG TORNADOES (EF2 OR
GREATER) OR WINDS GREATER THAN 75 MILES PER HOUR. THIS THREAT
WOULD BE PRIMARILY DURING THE AFTERNOON AND EVENING HOURS TODAY
AND IS POSSIBLE ACROSS THE AREA ESPECIALLY AREAS IN THE MODERATE
RISK ACROSS THE NORTHERN PORTIONS OF THE CWA.
CURRENTLY STRONG TO SEVERE THUNDERSTORMS ARE ONGOING JUST OFF TO
THE WEST OF THE FORECAST AREA ALONG THE NORTHWARD SURGING WARM
FRONT. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE WARM FRONT
AS IT MOVES NORTH ACROSS THE FORECAST AREA THIS MORNING. THE SURFACE LOW
WILL REALLY BEGIN TO TAKE SHAPE LATER ON THIS MORNING AND
AFTERNOON AND BEGINS TO MOVE TOWARDS THE FORECAST AREA. THE WARM
FRONT SHOULD BE WELL NORTH OF THE FORECAST AREA PLACING THE REGION
IN THE UNSTABLE WARM SECTOR. THE AREA COULD BREAK OUT OF THE
CLOUDS THIS AFTERNOON AND THIS WOULD ONLY MAKE THE ATMOSPHERE MORE
UNSTABLE. CAPE VALUES ARE EXPECTED TO BE THE 1000 TO 1800 J/KG
RANGE AND SHEAR SHOULD BE MORE THAN SUFFICIENT TO SUPPORT SEVERE
SUPERCELLS THIS AFTERNOON AND EVENING WITH BULK SHEAR VALUES IN THE
60 TO 80 KNOT RANGE. SOME OF THE HIGH RESOLUTION MODELS DO DEPICT
MORE DISCRETE SUPERCELLS DEVELOPING AHEAD OF THE COLD FRONT.
HELICITY VALUES ARE STILL VERY HIGH WELL OVER 300 M2/S2 FOR THE
AFTERNOON AND EVENING HOURS. THE LOW LEVEL JET SUPPORT IS VERY
STRONG WITH A 500 MB JET PUSHING 100 KNOTS AND AN 850 MB JET
AROUND 50 TO 60 KNOTS FOR THIS EVENING AS THE LOW MOVES TO THE
NORTH.
STILL THINKING THAT THIS WILL UNFOLD AS A SQUALL LINE IN ADVANCE
OF THE UPPER VORT MAX WITH DISCRETE SUPERCELLS OUT AHEAD OF THE
SQUALL LINE. THE DISCRETE STORMS OUT AHEAD OF THE SQUALL LINE WILL
CARRY THE BIGGEST POTENTIAL FOR STRONG LONG TRACK TORNADOES AS
THEY WILL HAVE UNIMPEDED ACCESS TO THE VERY PRIME ATMOSPHERE THAT
IS EXPECTED TO BE AVAILABLE TODAY. MAIN THREAT WINDOW WILL BE THIS
AFTERNOON AFTER 2PM THROUGH 9PM THIS EVENING FOR THE FORECAST
AREA...BUT SEVERE WEATHER IS POSSIBLE THIS MORNING...AND ANY TIME
DURING THE DAYTIME AND EARLY EVENING HOURS. AGAIN AS STATED
ABOVE...ALL MODES OF SEVERE WEATHER ARE ON THE TABLE TODAY. PLEASE
STAY ABREAST OF THE WEATHER SITUATION TODAY AS EVERYTHING ABOUT THIS SETUP
SUPPORTS A SIGNIFICANT SEVERE OUTBREAK ACROSS THE NORTH CENTRAL
GULF COAST THIS CHRISTMAS DAY. 13/MH
.LONG TERM...
MUCH COLDER AIR WILL FOLLOW THE FRONT WITH SUBFREEZING MORNING
LOW TEMPERATURES LIKELY FOR MUCH OF THE AREA BY THURSDAY MORNING
AS THE HIGH PRESSURE MOVES ACROSS THE FORECAST AREA AND CONTINUES
TO MOVE EAST. ALL MODELS POINT TO ANOTHER SYSTEM COMING ON BOARD
FOR THE FRIDAY AND SATURDAY TIME FRAME. RIGHT NOW IT LOOKS LIKE
THIS LOW WILL TRACK MORE SOUTH AND SHOULD REDUCE THE THREAT OF
SEVERE WEATHER. THERE ARE STILL SOME DIFFERENCES IN TIMING BUT
RAIN LOOKS LIKELY FOR THE LATE THIS WEEK AND FOR THE BEGINNING OF
THE WEEKEND. WILL CARRY LIKELY POPS FOR THIS TIME FRAME TO REFLECT
THE SYSTEM. FOLLOWING THAT SYSTEM LARGE HIGH PRESSURE BUILDS IN
FOR SUNDAY. 13/MH
&&
.AVIATION...
NUMEROUS AVIATION HAZARDS WILL OCCUR OVER THE NEXT 24 HOURS OR SO.
FOG AND LOW STRATUS CONTINUING TO BRING LIFR TO VLIFR CONDITIONS AT
THE AIRPORTS NEAR LAKE PONTCHARTRAIN AND THE COAST. SHOWERS ARE NOW
BEGINNING TO MOVE INTO THE AREA FROM THE SOUTHWEST WHICH WILL WHICH
WILL HELP MIX OUT MUCH OF THE FOG FROM RAIN. IN ADDITION....
INCREASING WINDS FROM THUNDERSTORM ACTIVITY WILL ENHANCE THIS
DECREASE IN LOWER DECKS. ALL OF THE MOS/LAMP AND MESO-WRF MODELS INDICATE
TSRA WILL BE DEVELOPING ALONG THE NORTHWARD MOVING WARM FRONT
THROUGH THE MORNING...FOLLOWED BY A BREAK IN THE RAIN. SOME OF THESE
TSRA COULD PRODUCE STRONG WIND GUSTS. SOUTHERLY WINDS WILL BE RISING
TO 15 TO AROUND 20 KNOTS SUSTAINED WITH GUSTS 25-30 KNOTS DURING THE
MID TO LATE MORNING AND CONTINUING INTO THE AFTERNOON. VERY STRONG
WINDS ALOFT WILL CREATE HIGH LEVELS OF TURBULENCE. THE MAIN SQUALL
LINE OR BAND OF BROKEN TSRA IS EXPECTED TO MOVE THROUGH MID TO LATE
AFTERNOON WITH A MODERATE TO HIGH POTENTIAL FOR VERY STRONG/SEVERE
CONVECTIVE GUSTS AND HAIL. THE COLD FRONT WILL PUSH DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS TUESDAY.
MEFFER/TD
&&
.MARINE...
WINDS SEEM TO HAVE BOTTOMED OUT AND BACK ON THE RISE IN OUTER
WATERS. SURFACE LOW WILL BE DEVELOPING AND TRACKING ACROSS CENTRAL
LA AND MS TODAY. THIS DEEPENING LOW COULD HAVE A PRESSURE OF AROUND
995MB BY WED 00Z. THATS QUITE LOW AND WILL LIKELY CREATE A VERY
TIGHT PRESSURE GRADIENT OVER THE AREA. THUS EXPECT A QUICK RAMP UP
OF HIGH END SMALL CRAFT WINDS. THERE WILL LIKELY ALSO BE OCCASIONAL
GUSTS TO GALE FORCE....ESPECIALLY TONIGHT. HAVE MADE A CHANGE TO THE
ORIGINAL SMALL CRAFT ADVISORY. DECIDED TO GO AHEAD AN ISSUE GALE
WARNING FOR TONIGHT. IT APPEARS THAT THERE WILL BE FREQUENT GUSTS TO
GALE FORCE. WINDS GRADUALLY EASE ON WEDNESDAY EVENING...WITH
IMPROVING CONDITIONS UNTIL THE NEXT SYSTEM APPROACHES ON FRIDAY.
MEFFER
&&
.DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
SIGNIFICANT SEVERE EXPECTED TODAY. MODERATE RISK OF
SEVERE STORMS INCLUDING DAMAGING WINDS AND TORNADOES.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 37 48 27 / 100 100 10 0
BTR 75 39 52 30 / 100 100 10 0
ASD 74 43 53 30 / 100 100 10 0
MSY 76 44 51 35 / 100 100 10 0
GPT 74 44 54 32 / 100 100 10 0
PQL 73 45 55 30 / 100 100 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...SOUTHERN TANGIPAHOA...ST.
CHARLES...ST. JOHN THE BAPTIST...ST. TAMMANY...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...AND UPPER TERREBONNE.
GM...DENSE FOG ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 9 AM TUESDAY TO NOON WEDNESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...DENSE FOG ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...AND JACKSON.
GM...DENSE FOG ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 9 AM TUESDAY TO NOON WEDNESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Dec 25, 6:17 AM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 617 AM CST TUE DEC 25 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-260030- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 617 AM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED TO IMPACT THE AREA TODAY...AS A POTENT WEATHER SYSTEM MOVES THROUGH THE LOWER MISSISSIPPI VALLEY. THE STORM PREDICTION CENTER IS CURRENTLY INDICATING A MODERATE RISK OF SEVERE WEATHER ACROSS AREAS THAT ARE GENERALLY ALONG AND NORTH OF A LINE FROM DONALDSONVILLE TO PASCAGOULA WITH A SLIGHT RISK ACROSS THE REMAINDER OF THE AREA. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND TORNADOES. HOWEVER...LOCALLY HEAVY RAINFALL AND LARGE HAIL WILL ALSO BE POSSIBLE. THERE IS ALSO AT LEAST SOME THREAT OF SIGNIFICANT SEVERE WEATHER ACROSS MUCH OF THE OUTLOOK AREA. THIS IS DEFINED AS STRONG TORNADOES(EF2 OR GREATER) OR WINDS GREATER THAN 75 MPH. THE THREAT OF SIGNIFICANT SEVERE WEATHER WOULD PRIMARILY BE DURING THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER WILL CONTINUE TO BE POSSIBLE UNTIL A COLD FRONT SWEEPS THROUGH THE AREA LATE THIS EVENING OR TONIGHT. BEFORE AND FOLLOWING THE COLD FRONTAL PASSAGE...STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS OVER THE COASTAL WATERS. SMALL CRAFT ADVISORIES WILL HAVE BEEN ISSUED TUESDAY THROUGH NIGHT AND COULD BE EXTENDED INTO WEDNESDAY. INITIALLY WINDS WILL BE OUT OF THE SOUTHWEST BUT AS SOON AS THE FRONT MOVES THROUGH WINDS WILL QUICKLY BECOME OFFSHORE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY. ANOTHER COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA SATURDAY. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED TODAY.
In the hours before
Special weather statement, Dec 25, 4:45 AM CST, 1 hour 59 minutes before
LAZ034>036-251145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 445 AM CST TUE DEC 25 2012 ...STRONG THUNDERSTORM MOVING EAST AFFECTING POINTE COUPEE PARISH... EAST FELICIANA PARISH...WEST FELICIANA PARISH... AT 443 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTH OF MELVILLE...OR ABOUT 7 MILES SOUTHWEST OF BATCHELOR...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BATCHELOR...MORGANZA...ST. FRANCISVILLE...WAKEFIELD...SPILLMAN... JACKSON AND NORWOOD THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Dec 25, 5:58 AM CST, 46 minutes before
LAZ037-071-MSZ069>071-251245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 558 AM CST TUE DEC 25 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE COUNTY...WALTHALL COUNTY...ST. HELENA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY... AT 554 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 12 MILES NORTHWEST OF GREENSBURG...OR ABOUT 5 MILES NORTHWEST OF EASLEYVILLE...MOVING NORTHEAST AT 55 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...GILLSBERG...KENTWOOD...OSYKA...MAGNOLIA...MCCOMB AIRPORT... MCCOMB...TYLERTOWN AND SALEM THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Dec 25, 6:33 AM CST, 11 minutes before
LAZ034-046>048-251315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 633 AM CST TUE DEC 25 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH... AT 629 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF CATAHOULA...OR ABOUT 19 MILES SOUTHWEST OF RAMAH...MOVING NORTHEAST AT 65 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...RAMAH... GROSSE TETE...MARINGOUIN...LIVONIA...ERWINVILLE...PORT ALLEN...NEW ROADS...BATON ROUGE AIRPORT AND BAKER THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Dec 25, 6:40 AM CST, 4 minutes before
MSZ071-251315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 640 AM CST TUE DEC 25 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WALTHALL COUNTY... AT 639 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 18 MILES EAST OF MCCOMB...OR ABOUT 5 MILES SOUTHWEST OF SALEM...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SALEM THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:34 PM CST | Dense Fog Advisory | LIX | Saint Bernard, Saint John the Baptist | 9 hr |
| Dec 24, 9:03 PM CST | Marine Dense Fog Advisory | LIX | 9 hr | |
| Dec 25, 4:27 AM CST | Gale Warning | LIX | 26 hr | |
| Dec 25, 4:27 AM CST | Small Craft Advisory | LIX | 35 hr | |
| Dec 25, 10:28 AM CST | Wind Advisory | LIX | Assumption, East Baton Rouge, Iberville, Pointe Coupee, Saint Bernard, Saint James and 2 more | 20 hr |
| Dec 25, 1:45 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 60 min |
| Dec 25, 1:52 PM CST | Tornado Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 53 min |
| Dec 25, 1:57 PM CST | Tornado Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 33 min |
| Dec 25, 1:58 PM CST | Special Marine Warning | LIX | 62 min | |
| Dec 25, 2:07 PM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 38 min |
| Dec 25, 2:17 PM CST | Tornado Warning | LIX | Jefferson, Lafourche, Saint Charles, Saint John the Baptist | 43 min |
| Dec 25, 2:27 PM CST | Special Marine Warning | LIX | 33 min | |
| Dec 25, 2:30 PM CST | Tornado Warning | LIX | East Feliciana, Saint Helena | 45 min |
| Dec 25, 2:38 PM CST | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 37 min |
| Dec 25, 2:41 PM CST | Tornado Warning | LIX | East Feliciana | 34 min |
| Dec 25, 2:50 PM CST | Tornado Warning | LIX | Jefferson, Orleans, Saint Charles | 25 min |
| Dec 25, 2:54 PM CST | Tornado Warning | LIX | Saint Tammany | 36 min |
| Dec 25, 2:58 PM CST | Tornado Warning | LIX | East Baton Rouge | 32 min |
| Dec 25, 2:59 PM CST | Tornado Warning | LIX | Saint Tammany | 31 min |
| Dec 25, 3:02 PM CST | Tornado Warning | LIX | Jefferson, Orleans, Saint Charles | 28 min |
| Dec 25, 3:05 PM CST | Special Marine Warning | LIX | 40 min | |
| Dec 25, 3:13 PM CST | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 47 min |
| Dec 25, 3:28 PM CST | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 62 min |
| Dec 25, 3:46 PM CST | Tornado Warning | LIX | Saint Helena, Tangipahoa | 44 min |
| Dec 25, 3:49 PM CST | Special Marine Warning | LIX | 26 min | |
| Dec 25, 3:54 PM CST | Severe Thunderstorm Warning | LIX | Washington | 66 min |
| Dec 25, 3:58 PM CST | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines, Saint Bernard | 16 min |
| Dec 25, 4:01 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 44 min |
| Dec 25, 4:11 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 64 min |
| Dec 25, 4:15 PM CST | Special Marine Warning | LIX | 45 min | |
| Dec 25, 4:39 PM CST | Special Marine Warning | LIX | 96 min | |
| Dec 25, 4:47 PM CST | Severe Thunderstorm Warning | LIX | Saint John the Baptist, Saint Tammany, Tangipahoa, Washington | 58 min |
| Dec 25, 5:09 PM CST | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint John the Baptist, Terrebonne | 47 min |
| Dec 25, 5:27 PM CST | Special Marine Warning | LIX | 63 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.